It appears you have not yet Signed Up with our community. To Sign Up for free, please click here....



ADD / ADHD Message Board
Post New Thread   Closed Thread
LinkBack Thread Tools
Old 02-07-2004, 09:31 PM   #1
Junior Member
 
Join Date: Nov 2003
Posts: 38
supersuperninja HB User
Question add?

My doctor said I had add back in september so he gave me a low dose of adderoll. Before all this (I posted something about this earlier) I had a paper route for 5 years and I was suffering from a horrible sleep debt. A little after I started adderoll I quit my paper route. my "add symptoms" went away, but I thought for certain my sleep debt was causing them so recently I asked the doctor if I could stop taking my medication. I did that about a week ago and now I seem to be suffering from either add or some sort of (psychological?) withdrawl from amphetamines. my questions are: should I go back on the medication? while I was on them, was my happier state of mind due to a high I experienced while being doped up on amphetamines? and if I am to go back on the adderoll, will it cause me any big health problems? any help is greatly appreciated, this matter has been a real pain for me.

 
Old 02-07-2004, 10:09 PM   #2
Senior Veteran
 
Join Date: Sep 2003
Location: Seattle WA, USA
Posts: 609
* Free ~ Spirit * HB User
Re: add?

You are bound to have ADD symptoms while going off of adderall whether or not you truely have ADD.

Wait and see if your symptoms decrease. Make sure you are getting enough exercise, eating healthy, etc etc (supplements if needed)

It is possible that adderall was making you "high"

Did your ADD symptoms show up when you had your paper route and were suffering sleep problems or were they there before?
__________________
"It's a damn poor mind that can think of only one way to spell a word!"
--Andrew Jackson

 
Sponsors Lightbulb
   
Old 02-08-2004, 06:22 PM   #3
Junior Member
 
Join Date: Nov 2003
Posts: 38
supersuperninja HB User
Re: add?

I can't remember too much of how I was before I had my paper route, I think because the lack of sleep affected my memory. I do know that I have been off for nearly 2 weeks now and I still can't think through music well (I can't seem to play guitar well cause I can't quite focus on it) and I can't read well because I can't focus on what I am reading, and when I was on adderoll I red 1-2 books a week. these 2 problems are the biggest ones I have and they have me real worried

 
Old 02-08-2004, 07:01 PM   #4
Senior Veteran
 
Join Date: Sep 2003
Location: Seattle WA, USA
Posts: 609
* Free ~ Spirit * HB User
Re: add?

It can take MONTHS for your brain to heal from the adderall. You are saying "nearly two weeks" like you think to weeks is a lot, well its not.

What you should be doing is finding old report cards and talking to your parents so you can find out if you did infact have these symptoms before you started the paper route and before the adderall.
__________________
"It's a damn poor mind that can think of only one way to spell a word!"
--Andrew Jackson

 
Old 02-09-2004, 07:39 AM   #5
Junior Member
 
Join Date: Feb 2004
Posts: 12
ZeeMe HB User
Re: add?

It sounds like you were doing better all around while taking the medication, except for the lack of sleep, right? Instead of quitting the medicine, why not take the medicine, and at the same time try taking a natural supplement (like melatonin or something like that) in the evenings so that you can get a decent night's sleep (ask your doctor first though!).

My dad is on a diuretic to remove excess fluid from/around his heart. But the dieuretic causes him horrible leg cramps because it leaches potassium from his body. But the solution wasn't to stop the diuretic... that could probably kill him... the solution was to take supplemental potassium to eliminate the side effect. And it works. Sometimes you have to tweek your medicines until you get all the benefits without the side effects.

One other suggestion... what about trying a different kind of medicine? Maybe you could find one that works but is less stimulating? Isn't that Strattera (spelling?) suppose to be non-stimulating? Or less of a stimulent? Don't quote me on that, but I thought I had heard that. Something to check out anyway. Good luck!!!

 
Closed Thread

Similar Threads
Thread Thread Starter Board Replies Last Post
Retin-a-micro success stories.... Dom Acne 2 01-18-2003 07:06 AM
Okay to post brand names? moderator2 Acne 0 01-14-2003 09:50 AM
Board Posting Guidelines Reminder moderator2 Acne 0 12-24-2002 08:10 PM
Rules of the Board - please read moderator2 Acne 0 06-10-2002 08:06 PM
If you feel suicidal, please read here.... moderator2 Acne 0 05-29-2002 06:54 PM




Thread Tools

Posting Rules
You may not post new threads
You may not post replies
You may not post attachments
You may not edit your posts

BB code is On
Smilies are On
[IMG] code is Off
HTML code is Off
Trackbacks are Off
Pingbacks are Off
Refbacks are Off




Join Our Newsletter

Stay healthy through tips curated by our health experts.

Whoops,

There was a problem adding your email Try again

Thank You

Your email has been added




Top 10 Drugs Discussed on this Board.
(Go to DrugTalk.com for complete list)
Adderall
Amphetamine
Concerta
Metadate
Methylphenidate
  Prozac
Ritalin
Strattera
Wellbutrin
Zoloft




TOP THANKED CONTRIBUTORS



addprogrammer (94), janewhite1 (90), Thunor (47), marisuela (15), addventurous (10), iluv (10), Administrator (9), LessStress38 (9), Jasmine80 (6), CharBerry (6)

Site Wide Totals

teteri66 (1136), MSJayhawk (941), Apollo123 (857), janewhite1 (823), Titchou (773), Gabriel (743), ladybud (667), sammy64 (666), midwest1 (655), BlueSkies14 (610)



All times are GMT -7. The time now is 09:44 AM.



Site owned and operated by HealthBoards.com™
Copyright and Terms of Use © 1998-2014 HealthBoards.comô All rights reserved.
Do not copy or redistribute in any form!